• Previous Article
    Estimates for solutions of KDV on the phase space of periodic distributions in terms of action variables
  • DCDS Home
  • This Issue
  • Next Article
    A generalization of the moment problem to a complex measure space and an approximation technique using backward moments
April  2011, 30(1): 209-218. doi: 10.3934/dcds.2011.30.209

Dynamics of the $p$-adic shift and applications

1. 

400 E 71 St. Apt. 5B, New York, NY 10021, United States

2. 

Massachusetts Institute of Technology, Cambridge, MA 02139, United States, United States

3. 

Williams College, Williamstown, MA 01267, United States

Received  March 2010 Revised  July 2010 Published  February 2011

There is a natural continuous realization of the one-sided Bernoulli shift on the $p$-adic integers as the map that shifts the coefficients of the $p$-adic expansion to the left. We study this map's Mahler power series expansion. We prove strong results on $p$-adic valuations of the coefficients in this expansion, and show that certain natural maps (including many polynomials) are in a sense small perturbations of the shift. As a result, these polynomials share the shift map's important dynamical properties. This provides a novel approach to an earlier result of the authors.
Citation: James Kingsbery, Alex Levin, Anatoly Preygel, Cesar E. Silva. Dynamics of the $p$-adic shift and applications. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 209-218. doi: 10.3934/dcds.2011.30.209
References:
[1]

V. Anashin and A. Khrennikov, "Applied Algebraic Dynamics,", volume 49 of de Gruyter Expositions in Mathematics, 49 (2009).   Google Scholar

[2]

D. K. Arrowsmith and F. Vivaldi, Some $p$-adic representations of the Smale horseshoe,, Phys. Lett. A, 176 (1993), 292.  doi: 10.1016/0375-9601(93)90920-U.  Google Scholar

[3]

J. Bryk and C. E. Silva, Measurable dynamics of simple $p$-adic polynomials,, Amer. Math. Monthly, 112 (2005), 212.  doi: 10.2307/30037439.  Google Scholar

[4]

N. D. Elkies, Mahler's theorem on continuous $p$-adic maps via generating functions,, , ().   Google Scholar

[5]

F. Q. Gouvêa, "$p$-adic Numbers, An Introduction,", Universitext. Springer-Verlag, (1993).   Google Scholar

[6]

A. Yu. Khrennikov and M. Nilson, "$p$-adic Deterministic and Random Dynamics,", volume 574 of Mathematics and its Applications, 574 (2004).   Google Scholar

[7]

J. Kingsbery, A. Levin, A. Preygel, and C. E. Silva, On measure-preserving $C^1$ transformations of compact-open subsets of non-Archimedean local fields,, Trans. Amer. Math. Soc., 361 (2009), 61.  doi: 10.1090/S0002-9947-08-04686-2.  Google Scholar

[8]

A. V. Mikhaĭlov, The central limit theorem for a $p$-adic shift. I,, in, (1986), 60.   Google Scholar

[9]

A. M. Robert, "A Course in $p$-adic Analysis,", volume 198 of Graduate Texts in Mathematics, 198 (2000).   Google Scholar

[10]

C. E. Silva, "Invitation to Ergodic Theory,", volume 42 of Student Mathematical Library, 42 (2008).   Google Scholar

[11]

J. H. Silverman, "The Arithmetic of Dynamical Systems,", volume 241 of Graduate Texts in Mathematics, 241 (2007).   Google Scholar

[12]

D. Verstegen, $p$-adic dynamical systems,, in, 47 (1990), 235.   Google Scholar

[13]

C. F. Woodcock and N. P. Smart, $p$-adic chaos and random number generation,, Experiment. Math., 7 (1998), 333.   Google Scholar

show all references

References:
[1]

V. Anashin and A. Khrennikov, "Applied Algebraic Dynamics,", volume 49 of de Gruyter Expositions in Mathematics, 49 (2009).   Google Scholar

[2]

D. K. Arrowsmith and F. Vivaldi, Some $p$-adic representations of the Smale horseshoe,, Phys. Lett. A, 176 (1993), 292.  doi: 10.1016/0375-9601(93)90920-U.  Google Scholar

[3]

J. Bryk and C. E. Silva, Measurable dynamics of simple $p$-adic polynomials,, Amer. Math. Monthly, 112 (2005), 212.  doi: 10.2307/30037439.  Google Scholar

[4]

N. D. Elkies, Mahler's theorem on continuous $p$-adic maps via generating functions,, , ().   Google Scholar

[5]

F. Q. Gouvêa, "$p$-adic Numbers, An Introduction,", Universitext. Springer-Verlag, (1993).   Google Scholar

[6]

A. Yu. Khrennikov and M. Nilson, "$p$-adic Deterministic and Random Dynamics,", volume 574 of Mathematics and its Applications, 574 (2004).   Google Scholar

[7]

J. Kingsbery, A. Levin, A. Preygel, and C. E. Silva, On measure-preserving $C^1$ transformations of compact-open subsets of non-Archimedean local fields,, Trans. Amer. Math. Soc., 361 (2009), 61.  doi: 10.1090/S0002-9947-08-04686-2.  Google Scholar

[8]

A. V. Mikhaĭlov, The central limit theorem for a $p$-adic shift. I,, in, (1986), 60.   Google Scholar

[9]

A. M. Robert, "A Course in $p$-adic Analysis,", volume 198 of Graduate Texts in Mathematics, 198 (2000).   Google Scholar

[10]

C. E. Silva, "Invitation to Ergodic Theory,", volume 42 of Student Mathematical Library, 42 (2008).   Google Scholar

[11]

J. H. Silverman, "The Arithmetic of Dynamical Systems,", volume 241 of Graduate Texts in Mathematics, 241 (2007).   Google Scholar

[12]

D. Verstegen, $p$-adic dynamical systems,, in, 47 (1990), 235.   Google Scholar

[13]

C. F. Woodcock and N. P. Smart, $p$-adic chaos and random number generation,, Experiment. Math., 7 (1998), 333.   Google Scholar

[1]

Oliver Jenkinson. Every ergodic measure is uniquely maximizing. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 383-392. doi: 10.3934/dcds.2006.16.383

[2]

Raf Cluckers, Julia Gordon, Immanuel Halupczok. Motivic functions, integrability, and applications to harmonic analysis on $p$-adic groups. Electronic Research Announcements, 2014, 21: 137-152. doi: 10.3934/era.2014.21.137

[3]

Aihua Fan, Shilei Fan, Lingmin Liao, Yuefei Wang. Minimality of p-adic rational maps with good reduction. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3161-3182. doi: 10.3934/dcds.2017135

[4]

Farrukh Mukhamedov, Otabek Khakimov. Chaotic behavior of the P-adic Potts-Bethe mapping. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 231-245. doi: 10.3934/dcds.2018011

[5]

Roland Zweimüller. Asymptotic orbit complexity of infinite measure preserving transformations. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 353-366. doi: 10.3934/dcds.2006.15.353

[6]

Rui Kuang, Xiangdong Ye. The return times set and mixing for measure preserving transformations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 817-827. doi: 10.3934/dcds.2007.18.817

[7]

S. Eigen, A. B. Hajian, V. S. Prasad. Universal skyscraper templates for infinite measure preserving transformations. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 343-360. doi: 10.3934/dcds.2006.16.343

[8]

Bernard Host, Alejandro Maass, Servet Martínez. Uniform Bernoulli measure in dynamics of permutative cellular automata with algebraic local rules. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1423-1446. doi: 10.3934/dcds.2003.9.1423

[9]

Yi-Chiuan Chen. Bernoulli shift for second order recurrence relations near the anti-integrable limit. Discrete & Continuous Dynamical Systems - B, 2005, 5 (3) : 587-598. doi: 10.3934/dcdsb.2005.5.587

[10]

Jon Chaika, Howard Masur. There exists an interval exchange with a non-ergodic generic measure. Journal of Modern Dynamics, 2015, 9: 289-304. doi: 10.3934/jmd.2015.9.289

[11]

Nuno Luzia. On the uniqueness of an ergodic measure of full dimension for non-conformal repellers. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5763-5780. doi: 10.3934/dcds.2017250

[12]

Roland Gunesch, Anatole Katok. Construction of weakly mixing diffeomorphisms preserving measurable Riemannian metric and smooth measure. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 61-88. doi: 10.3934/dcds.2000.6.61

[13]

Nasab Yassine. Quantitative recurrence of some dynamical systems preserving an infinite measure in dimension one. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 343-361. doi: 10.3934/dcds.2018017

[14]

Louis Tebou. Well-posedness and stabilization of an Euler-Bernoulli equation with a localized nonlinear dissipation involving the $p$-Laplacian. Discrete & Continuous Dynamical Systems - A, 2012, 32 (6) : 2315-2337. doi: 10.3934/dcds.2012.32.2315

[15]

Sarah Bailey Frick. Limited scope adic transformations. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 269-285. doi: 10.3934/dcdss.2009.2.269

[16]

Vitali Liskevich, Igor I. Skrypnik, Zeev Sobol. Estimates of solutions for the parabolic $p$-Laplacian equation with measure via parabolic nonlinear potentials. Communications on Pure & Applied Analysis, 2013, 12 (4) : 1731-1744. doi: 10.3934/cpaa.2013.12.1731

[17]

Van Cyr, John Franks, Bryna Kra, Samuel Petite. Distortion and the automorphism group of a shift. Journal of Modern Dynamics, 2018, 13: 147-161. doi: 10.3934/jmd.2018015

[18]

Oliver Jenkinson. Ergodic Optimization. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 197-224. doi: 10.3934/dcds.2006.15.197

[19]

Andrew Klapper. The asymptotic behavior of N-adic complexity. Advances in Mathematics of Communications, 2007, 1 (3) : 307-319. doi: 10.3934/amc.2007.1.307

[20]

Frédéric Bernicot, Bertrand Maury, Delphine Salort. A 2-adic approach of the human respiratory tree. Networks & Heterogeneous Media, 2010, 5 (3) : 405-422. doi: 10.3934/nhm.2010.5.405

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (10)
  • HTML views (0)
  • Cited by (6)

[Back to Top]